What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Aug 13, 1:42 PM EST, 51 minutes earlier.
Area forecast discussion, Aug 13, 1:42 PM EST, 51 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
242 PM EDT Thu Aug 13 2020
.Short Term...(This evening through Friday)
Issued at 237 PM EDT Thu Aug 13 2020
Scattered showers and storms are ongoing at this hour across the
region near a weak boundary. Very weak deep layer shear has resulted
in slow movements, and high PWATs (>2") have made many of these
thunderstorms capable of dropping quite a bit of rain in a short
timeframe. As a result, rainfall totals across the region today will
vary significantly over short distances given the scattered nature
of these storms. The scattered coverage and lack of longevity of
this activity tends to not warrant a flash flood watch, but there
will certainly be a few localized areas that see +2" of rain with
potential for some flooding. The strongest storms today will also be
capable of +40mph winds in water-loaded downbursts, though any
strong to severe storms should be very isolated.
Activity should begin to taper down in coverage this evening as the
sun sets and daytime heating is lost. This will result in a brief
break of showers and storms, but new activity is expected to develop
overnight and move into the region ahead of a weak upper level wave.
Scattered showers and storms will likely persist past sunrise
tomorrow morning, with additional development expected during the
afternoon. As a result, PoP chances are fairly high for tomorrow (50-
70%), but most precip activity will be short-lived in nature. Much
like today, expect heavy downpours in thunderstorms and isolated
flooding, along with isolated sub-severe storms that will be capable
of gusty winds.
&&
.Long Term...(Friday night through Thursday)
Issued at 241 PM EDT Thu Aug 13 2020
Friday Night - Sunday Night...
Unsettled weather is expected to continue through the weekend. Fri
night an upper level trough and weak sfc front will be over the
region providing focus for showers/storms Fri evening before loss of
day time heating causes convection to diminish overnight. Saturday
the same trough will slowly move east pushing the weak sfc front
well to the east of central KY. However, the lingering upper trough
may provide enough energy for organized convection especially east
of I-65. Another chance for sct showers/storms will arrive Sunday
with a cold front passing through the Midwest.
For storm threats, isolated strong wind gusts and nuisance flooding
may be a factor with storms through the weekend. However, no
organized severe weather threat exists and PWATs drop significantly
Fri night so no big flash flood threat is expected either.
Temperatures through the weekend will range from the low to mid 80s
across the area with lows in the 60s.
Monday through Thursday...
The beginning of next week looks to be dry and cooler behind the
passage of a cold front Sun night. Expect highs on Mon in the lower
80s. A re-enforcing shot of cool air will arrive Mon night with an
upper trough and weak sfc cold front. This will limit highs to the
upper 70s/lower 80s for Tues/Wed. A stray shower isn't totally out
of the question Monday evening with the front, but will keep the
forecast dry for now since the model consensus remains dry.
Wed night into Thu, long range models indicate the upper trough will
deepen over the lower Ohio Valley. This will result in a
moist/unstable airmass developing just to our east which may get
into our east central KY area resulting in the return of
showers/storms toward the end of the work week.
&&
.Aviation...(18Z TAF Issuance)
Issued at 101 PM EDT Thu Aug 13 2020
Isolated to scattered showers and thunderstorms have formed this
afternoon near a weak boundary across central Kentucky. This
activity will likely persist up through sunset before gradually
tapering down in coverage. Models hint at overnight showers and
storms redeveloping and moving into the region in the 03-06z
timeframe and persisting past sunrise tomorrow morning. Confidence
in where this may occur is low, and for now will highlight the
potential with VCSH wording.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&
Short Term...DM
Long Term...AMS
Aviation...DM
Hazardous weather outlook, Aug 13, 1:47 PM EST, 46 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
247 PM EDT Thu Aug 13 2020
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-141900-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
247 PM EDT Thu Aug 13 2020 /147 PM CDT Thu Aug 13 2020/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Tonight.
Scattered thunderstorms are possible tonight. The main threats from
these storms will be locally gusty winds and heavy rainfall.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Scattered to numerous afternoon and evening thunderstorms can be
expected from Friday through Sunday as heat and humidity continue.
The main threats from these storms will be locally gusty winds and
heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotters should report any stronger wind gusts as well as heavier
rainfall totals or flooding.
DM/AMS
In the hours before
Local storm report, Aug 13, 1:41 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
241 PM EDT THU AUG 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 3 NNW FAIRDALE 38.15N 85.77W
08/13/2020 JEFFERSON KY BROADCAST MEDIA
MULTIPLE TREES UPROOTED NEAR NEW CUT RD AND
SOUTHSIDE DR - RELAYED FROM SOCIAL MEDIA
POST. TIME ESTIMATED.
&&
JBSSpecial weather statement, Aug 13, 1:43 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Louisville KY
143 PM CDT Thu Aug 13 2020
KYZ024-027-131915-
Grayson-Breckinridge-
143 PM CDT Thu Aug 13 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GRAYSON AND SOUTH
CENTRAL BRECKINRIDGE COUNTIES...
At 143 PM CDT, a strong thunderstorm was located near Leitchfield,
moving east at 10 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Leitchfield, Clarkson, Post, Cobblers Knob, Peonia, Peth, Grayson
Springs, Black Rock, Skaggstown and Duff.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3763 8630 3760 8627 3759 8628 3759 8627
3742 8615 3737 8643 3751 8650
TIME...MOT...LOC 1843Z 247DEG 7KT 3746 8638
KDWSpecial weather statement, Aug 13, 1:51 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Louisville KY
251 PM EDT Thu Aug 13 2020
INZ090-131915-
Harrison-
251 PM EDT Thu Aug 13 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HARRISON COUNTY...
At 251 PM EDT, a strong thunderstorm was located near Corydon, moving
northwest at 15 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Corydon, Crandall, New Salisbury, Moberly, Byrneville, White Cloud,
Depauw, Fairdale, Central Barren and Ramsey.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3841 8615 3834 8603 3833 8603 3832 8601
3830 8601 3830 8600 3816 8612 3824 8628
3828 8627 3829 8627 3829 8626 3830 8626
TIME...MOT...LOC 1851Z 131DEG 15KT 3827 8612
KDWSpecial weather statement, Aug 13, 1:55 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Louisville KY
255 PM EDT Thu Aug 13 2020
KYZ064-065-131930-
Taylor-Green-
255 PM EDT Thu Aug 13 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GREEN AND WEST CENTRAL
TAYLOR COUNTIES...
At 255 PM EDT/155 PM CDT/, a strong thunderstorm was located near
Greensburg and was nearly stationary.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Bloyd, Bengal, Allendale, Gabe, Mac, Pitman, Coakley and
Summersville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3727 8550 3730 8563 3743 8558 3739 8540
TIME...MOT...LOC 1855Z 201DEG 8KT 3735 8554
DM